Cookies?
Library Header Image
LSE Research Online LSE Library Services

Smooth supersaturated models

Bates, Ron A., Maruri-Aguilar, Hugo and Wynn, Henry P. (2014) Smooth supersaturated models. Journal of Statistical Computation and Simulation, 84 (11). pp. 2453-2464. ISSN 0094-9655

Full text not available from this repository.

Abstract

In areas such as kernel smoothing and non-parametric regression, there is emphasis on smooth interpolation. We concentrate on pure interpolation and build smooth polynomial interpolators by first extending the monomial (polynomial) basis and then minimizing a measure of roughness with respect to the extra parameters in the extended basis. Algebraic methods can help in choosing the extended basis. We get arbitrarily close to optimal smoothing for any dimension over an arbitrary region, giving simple models close to splines. We show in examples that smooth interpolators perform much better than straight polynomial fits and for small sample size, better than kriging-type methods, used, for example in computer experiments.

Item Type: Article
Official URL: http://www.tandfonline.com/action/journalInformati...
Additional Information: © 2014 Taylor and Francis Group, LLC
Library of Congress subject classification: Q Science > QA Mathematics
Sets: Research centres and groups > Decision Support and Risk Group (DSRG)
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 30 Aug 2013 13:10
URL: http://eprints.lse.ac.uk/52173/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only